Louisiana, 2011

Hail and Damaging Winds in Louisiana, September 22, 2011

September 22, 2011 · NWS LIX · 5 events in 1 county or zone

A weak frontal boundary focused the development of a few severe thunderstorms during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A weak frontal boundary focused the development of a few severe thunderstorms during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 22, 3:16 PM CST, 44 minutes earlier.

Area forecast discussion, Sep 22, 3:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT THU SEP 22 2011

.SYNOPSIS...
CONVECTION IS FOCUSING ALONG/NEAR INVERTED SURFACE TROUGH THAT
EXTENDS NORTHEAST TO SOUTHWEST FROM SOUTHEAST MISSISSIPPI INTO
SOUTHEAST LOUISIANA. COLD FRONT EXTENDS FROM WESTERN TENNESSEE TO
THE AKRLATEX REGION. WATER VAPOR IMAGERY AND RUC ANALYSIS INDICATES
A SHORTWAVE TROUGH IS MOVING WEST ACROSS THE NORTHWEST GULF JUST OFF
THE SOUTHWEST LOUISIANA COAST.

.SHORT TERM...
THE SHORTWAVE TROUGH WILL CONTINUE TO PUSH EAST ACROSS THE FORECAST
AREA THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS OVER LAND...THEN SHIFT MAINLY OFFSHORE AND NEAR COASTAL
SECTIONS OVERNIGHT AS THE SURFACE TROUGH SHIFTS BACK TO THE COAST
AND OFFSHORE.

THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA ON
FRIDAY. THE DEEPER MOISTURE WILL HAVE PULLED EAST WITH THE INITIAL
DISTURBANCE...HOWEVER...MODERATE INSTABILITY FROM VERY WARM
TEMPERATURES AND LINGERING HIGH DEWPOINTS WILL BE SUPPORTIVE OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE
FRONT. THE COLD FRONT WILL SLOWLY PUSH THROUGH THE COASTAL
WATERS FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A SLIGHT
CHANCE OF ADDITIONAL SHOWERS AND THUNDERSTORMS. THE UPPER TROUGH
AXIS WILL PUSH SLOWLY INTO THE AREA SATURDAY AND STALL OVER THE
WEEKEND AS A DEEP UPPER LOW SETTLES OVER THE UPPER/MID MISSISSIPPI
VALLEY REGION. SOME OF THE MODEL DATA INDICATES A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WITH ADDITIONAL DISTURBANCES ROTATING
THROUGH THE LOWER MISSISSIPPI VALLEY SATURDAY AFTERNOON AND
SUNDAY...BUT RIGHT NOW IT APPEARS THE MOISTURE PROFILES WILL BE
TOO SHALLOW FOR ANYTHING MORE THAN SPRINKLES...OR VERY ISOLATED
DIURNAL SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE SLIGHTLY
COOLER AT NIGHT...MAINLY OVER NORTHERN/INLAND SECTIONS. HAVE OPTED
TO KEEP THE POP 10 PERCENT FOR NOW.

.LONG TERM...
THE UPPER LOW AND TROUGH WILL START TO MOVE EAST EARLY NEXT WEEK
WITH NORTHWEST FLOW ALOFT FORECAST OVER THE LOWER MISSISSIPPI
VALLEY BY LATE TUESDAY THROUGH THURSDAY. THE MODELS SHOW A SLOW
MOVING SHORTWAVE TROUGH/SHEAR AXIS MOVING SLOWLY THROUGH THE
FORECAST AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ACCOMPANIED
BY SHOWERS AND THUNDERSTORMS. HAVE A SLIGHT CHANCE OF RAIN IN THE
FORECAST EACH PERIOD STARTING TUESDAY. TEMPERATURES ARE LIKELY TO
RETURN TO SLIGHTLY ABOVE NORMAL. 22/TD

&&

.MARINE...
STRONGER WINDS TODAY HAVE MAINLY BEEN ASSOCIATED WITH
THUNDERSTORMS TODAY...OTHERWISE SPEEDS HAVE BEEN MAINLY AROUND 10
KNOTS OR LESS WITH SEAS MOSTLY 3 FEET OR LESS. WIND DIRECTIONS
WILL MOSTLY EAST UNTIL THE COLD FRONT MOVES THROUGH ON
FRIDAY...THEN DIRECTIONS SHOULD FAVOR NORTHEAST INTO SATURDAY
MORNING. THERE IS NOT TOO MUCH COOL AIR OR PRESSURE GRADIENT
EXPECTED TO MOVE OFFSHORE...SO MOST OF THE SPEEDS WILL BE AROUND
10 KNOTS OR LESS. LOCALLY STRONGER WINDS AND HIGHER SEAS ARE
POSSIBLE NEAR ANY THUNDERSTORMS.

THE FRONT IS EXPECTED TO STALL AND WEAKEN OVER THE NORTHERN GULF
WITH LIGHT WIND FLOW ALLOWING FOR A WEAK SEABREEZE NEAR THE COAST
SATURDAY AFTERNOON. LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ON SUNDAY WILL CAUSE WINDS TO REMAIN SOUTHERLY SUNDAY AND CONTINUE
FROM THAT DIRECTION THROUGH TUESDAY. WIND SPEEDS ARE GENERALLY
EXPECTED TO REMAIN ABOUT 10 KNOTS OR LESS. 22/TD

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR
OR IN THE VICINITY OF SEVERAL TAFS THE REMAINDER OF THIS AFTERNOON
ALONG/NEAR THE INVERTED TROUGH. THE FRONT WILL COME THROUGH FRIDAY
WITH A WIND SHIFT TO THE NORTH EXPECTED IN ADVANCE OF AND BEHIND
THE FRONT BY 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  86  63  84 /  20  20  10  10
BTR  68  89  66  87 /  20  20  10  10
ASD  68  89  66  87 /  30  30  20  10
MSY  73  89  71  85 /  30  30  20  10
GPT  71  88  68  86 /  40  30  20  10
PQL  69  88  66  88 /  40  30  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 22, 10:03 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT THU SEP 22 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1103 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME STRONG WITH
GUSTY WINDS AND FREQUENT LIGHTNING. BRIEF PERIODS OF HEAVY
RAINFALL MAY ALSO LEAD TO NUISANCE FLOODING IN ISOLATED LOW LYING
AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

22/TD

In the hours before

Special weather statement, Sep 22, 1:32 PM CST, 2 hours 28 minutes before
LAZ060-222030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT THU SEP 22 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. CHARLES
PARISH...

AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KENNER...OR ABOUT 5 MILES EAST OF
DESTREHAN...MOVING NORTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORCO...NEW
SARPY...HAHNVILLE...DESTREHAN AND BOUTTE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM
Special weather statement, Sep 22, 2:02 PM CST, 1 hour 58 minutes before
LAZ056-057-222045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT THU SEP 22 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN NEARLY STATIONARY AFFECTING
ST. JAMES PARISH...ASSUMPTION PARISH...

AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS OVER ST. JAMES AND ASSUMPTION PARISHES.
THESE THUNDERSTORMS ARE NEARLY STATIONARY.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS
OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN
PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM
Special weather statement, Sep 22, 2:41 PM CST, 1 hour 19 minutes before
MSZ081-082-222130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT THU SEP 22 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF ST. MARTIN...MOVING
NORTHWEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BILOXI...D IBERVILLE...AND ST. MARTIN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

SHORT LIVED FUNNEL CLOUDS MAY ALSO  ACCOMPANY THESE STORMS. THESE
FUNNEL CLOUDS ARE NOT EXPECTED TO REACH THE GROUND. NATIONAL WEATHER
SERVICE METEOROLOGISTS ARE MONITORING THE STORM CLOSELY FOR ANY
INCREASED THREAT. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED
FOR YOUR AREA.

95/DM
Special weather statement, Sep 22, 2:52 PM CST, 1 hour 8 minutes before
LAZ046-049-056-057-222145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT THU SEP 22 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 5 MILES
SOUTHWEST OF SORRENTO...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SORRENTO...GONZALES...WHITE CASTLE...GEISMER...CARVILLE AND
PRAIRIEVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

95/DM
Special weather statement, Sep 22, 3:31 PM CST, 29 minutes before
MSZ081-222230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CDT THU SEP 22 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
HARRISON COUNTY...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTH OF LONG BEACH...OR
ABOUT 4 MILES SOUTH OF LYMAN...MOVING NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYMAN

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

SHORT LIVED FUNNEL CLOUDS MAY ALSO ACCOMPANY THESE STORMS. THESE
FUNNEL CLOUDS ARE NOT EXPECTED TO REACH THE GROUND. NATIONAL WEATHER
SERVICE METEOROLOGISTS ARE MONITORING THE STORM CLOSELY FOR ANY
INCREASED THREAT. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED
FOR YOUR AREA.
Special weather statement, Sep 22, 3:35 PM CST, 25 minutes before
LAZ048>050-222230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 PM CDT THU SEP 22 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 3 MILES
SOUTHEAST OF PRAIRIEVILLE...MOVING NORTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PRAIRIEVILLE...GARDERE...OAK HILLS PLACE AND WESTMINSTER

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Livingston

When
September 22, 4:00 PM CST
Where
Livingston County, 1 mi S of Denham Spgs
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
30.465, -90.950

Golf ball size hail was reported south of Denham Springs.

Thunderstorm Wind, Livingston

When
September 22, 4:05 PM CST
Where
Livingston County, 1.48 mi E of Denham Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.483, -90.925

A tree was blown down across U. S. Highway 190 between Jubin Road and Eden Church Road.

Thunderstorm Wind, Livingston

When
September 22, 4:05 PM CST
Where
Livingston County, 1.94 mi NNE of Denham Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.504, -90.932

A tree was blown down on a home on Dabney Drive.

Hail, Livingston

When
September 22, 4:10 PM CST
Where
Livingston County, Walker
Measured
1 in hail
Reported by
Public
Coordinates
30.480, -90.870

Quarter size hail was observed in Walker.

Thunderstorm Wind, Livingston

When
September 22, 4:10 PM CST
Where
Livingston County, 0.89 mi NW of Walker
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.491, -90.879

A tree was blown down on a home on Burgess Avenue.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348365, 348368, 348370, 348367, 348371.